Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 28, 2011, 4:15 AM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 4:15 AM EDT (08:15 UTC)
- Expired
- Apr 28, 2011, 5:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 79 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:56 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS52 KCAE 280815
SVRCAE
SCC037-065-280900-
/O.NEW.KCAE.SV.W.0050.110428T0815Z-110428T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
415 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 500 AM EDT
* AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 35 MILES SOUTHWEST OF
EDGEFIELD...OR NEAR THOMSON...AND MOVING EAST AT 55 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE JOHNSTON AND EDGEFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
&&
LAT...LON 3396 8193 3393 8188 3388 8186 3385 8178
3384 8173 3380 8167 3353 8202 3374 8225
3376 8225 3377 8227
TIME...MOT...LOC 0815Z 260DEG 46KT 3355 8235
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:18 AM EDT, 57 minutes earlier.
Area forecast discussion, Apr 28, 3:18 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
318 AM EDT THU APR 28 2011
.SYNOPSIS...
STRONG COLD FRONT WITH A HISTORY OF SEVERE WEATHER CONTINUES TO
MARCH ACROSS THE SOUTHEAST AND WILL MOVE INTO THE AREA EARLY THIS
MORNING. THIS WILL RESULT IN INCREASING SHOWERS AND THUNDERSTORMS
WITH THE POSSIBILITY OF SOME BECOMING SEVERE. THE COLD FRONT WILL
MOVE OFFSHORE THIS AFTERNOON WITH HIGH PRESSURE BUILDING INTO THE
REGION TONIGHT THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
STRONG COLD FRONT WITH A HISTORY OF TORNADOES AND SEVERE WEATHER
CONTINUES TO MARCH ACROSS THE TENNESSEE VALLEY AND GULF COAST
STATES. THE FRONT WILL CROSS CENTRAL SOUTH CAROLINA THIS
AFTERNOON AND MOVE OFF THE COAST BY THE EVENING.
INSTABILITY PARAMETERS REMAIN MODERATE TO HIGH WITH STRONG
LOW LEVEL SHEAR. DEWPOINTS IN THE MID 60S TO LOWER 70S AHEAD OF THE
FRONT. DISCRETE SUPERCELLS WITH THE POSSIBILITY OF A FEW TORNADOES
AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL END ACROSS
THE MIDLANDS AND CSRA EARLY THIS AFTERNOON AND END ALONG THE COAST
BY MID TO LATE AFTERNOON.
COORDINATION WITH THE STORM PREDICTION CENTER HAS RESULTED
TORNADO WATCH 248 THROUGH 8AM FOR THE CSRA...CENTRAL AND WESTERN
MIDLANDS. EXPECT SOME WEAKENING IN THE LINE AS IT MOVES INTO THE
AREA...BUT THERE WILL STILL BE STRONG TO SEVERE STORMS POSSIBLE
ALONG AND AHEAD OF THE FRONT.
THE LAKE WIND ADVISORY REMAIN IN EFFECT THROUGH 8 PM THIS EVENING.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
QUIET WEATHER FOR TONIGHT INTO FRIDAY NIGHT. ALL MODELS INDICATE
THE COLD FRONT WILL PUSH OFF THE COAST BY THIS EVENING WITH HIGH
PRESSURE BUILDING IN FROM THE WEST. THE LARGE UPPER LEVEL TROUGH
CROSSING THE EASTERN PART OF THE NATION WILL FINALLY MOVE OFF THE
COAST FRIDAY...ALLOWING THE UPPER LEVEL RIDGE TO MOVE IN FROM THE
WEST. DRY WEATHER AND SEASONABLE WEATHER EXPECTED WITH HIGHS AROUND
80 AND LOWS IN THE UPPER 40S TO LOWER 50S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT. UPPER RIDGE BUILDS OVER
THE GULF COAST AND BUILDS EASTWARD. HIGH PRESSURE DOMINATES THE
FORECAST THROUGH THE WEEKEND AS THE UPPER RIDGE MOVES OFF THE
COAST MONDAY. NEXT UPPER TROUGH OVER THE PACIFIC NORTHWEST ON
FRIDAY DEEPENS WHILE MOVING EAST INTO THE CENTRAL PART OF THE
NATION THROUGH TUESDAY. A COLD FRONT APPROACHES FROM THE WEST BY
LATE MONDAY. GFS INDICATE THE FRONT CROSSING THE AREA TUESDAY.
POPS FOR SHOWERS/TSTMS MONDAY THROUGH TUESDAY.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS FOR MUCH OF THE TAF PERIOD...REDUCING TO MVFR/IFR
WITH SHOWERS/THUNDERSTORMS DURING THE EARLY MORNING HOURS. COLD
FRONT CROSSING THE SOUTHEASTERN STATES WILL MOVE INTO AGS/DNL
AROUND 08 TO 09Z ALONG WITH SHOWERS AND THUNDERSTORMS...THEN INTO
CAE/CUB/OGB BETWEEN 09 AND 10Z. THIS SYSTEM HAS A HISTORY OF
PRODUCING TORNADOES AND SEVERE WEATHER SO EXPECT SOME STRONG WIND
GUSTS AT A MINIMUM FOR ALL TAF SITES. FOR NOW HAVE INCLUDED 25
KNOTS WITH GUSTS TO 35 KNOTS ASSOCIATED WITH THUNDERSTORMS. FRONT
ALONG WITH SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF THE TAF
SITES BY 15Z WITH WINDS REMAINING STRONG AND GUSTY AS THEY VEER TO
WESTERLY DURING THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED FRIDAY THROUGH MONDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-
063>065-077.
&&
SYNOPSIS...MP
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...MPHazardous weather outlook, Apr 28, 1:14 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 114 AM EDT THU APR 28 2011 GAZ040-063>065-077-SCZ015-018-020>022-025>028-030-290515- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK- NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- 114 AM EDT THU APR 28 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 248 IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE TOWARD DAYBREAK AS A COLD FRONT APPROACHES FROM THE WEST. THE THREAT OF SEVERE THUNDERSTORMS WILL ALSO INCREASE TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF A STRONG COLD FRONT. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ016-029-031-035>038-041-290515- CHESTERFIELD-LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 114 AM EDT THU APR 28 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE TOWARD DAYBREAK AS A COLD FRONT APPROACHES FROM THE WEST. THE THREAT OF SEVERE THUNDERSTORMS WILL ALSO INCREASE TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF A STRONG COLD FRONT. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:28 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 47 min |
| Apr 28, 2:57 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 48 min |
| Apr 28, 3:24 AM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 51 min |
| Apr 28, 3:48 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Apr 28, 4:26 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 34 min |
| Apr 28, 4:50 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 40 min |
| Apr 28, 4:56 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 49 min |
| Apr 28, 5:03 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 42 min |
| Apr 28, 5:17 AM EDT | Severe Thunderstorm Warning | CAE | Aiken | 43 min |
| Apr 28, 5:24 AM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick | 3 hr |
| Apr 28, 5:31 AM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 44 min |
| Apr 28, 5:41 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Saluda | 49 min |
| Apr 28, 5:57 AM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 48 min |
| Apr 28, 6:12 AM EDT | Severe Thunderstorm Warning | CAE | Aiken | 48 min |
| Apr 28, 6:28 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 47 min |
| Apr 28, 6:40 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 65 min |
| Apr 28, 6:54 AM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Richland, Sumter | 66 min |
| Apr 28, 7:08 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 52 min |
| Apr 28, 7:16 AM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 44 min |
| Apr 28, 7:20 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Richland, Sumter | 55 min |
| Apr 28, 7:30 AM EDT | Tornado Warning | CAE | Calhoun, Clarendon, Richland, Sumter | 45 min |
| Apr 28, 7:49 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Calhoun, Clarendon, Orangeburg | 56 min |
| Apr 28, 8:05 AM EDT | Tornado Warning | CAE | Lee, Sumter | 25 min |
| Apr 28, 8:16 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Richland, Sumter | 59 min |
| Apr 28, 8:45 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Clarendon, Orangeburg | 60 min |
| Apr 28, 9:22 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Orangeburg, Sumter | 53 min |
| Apr 28, 10:59 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg, Richland | 31 min |
| Apr 28, 11:16 AM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Richland, Sumter | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.